The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
55 Posts
Discussion Starter · #1 ·
Hi everyone,

I hope you are all as well as can be?

Sorry I havn't been on for a while had lots going on but hey I've finally had a diagnosis of SLE, Reynards and something else???
I have been very lucky and have a fantastic Rheumy Specialist, I am on 20mg a day of prednisolone and 2000mg a day of Sulfasalazine.
I see the lupus nurse every 2 weeks.
I am waiting for an appointment to have a biopsy on my gland in my throat as it is always swollen?
I am also still waiting for my wheelchair fitting but hopefully will have it soon!

I have also put a thread in medications if anyone can help me??

Thanks
Beci
x
 

·
Registered
Joined
·
4,369 Posts
Hi there,

Glad things are on the way to being sorted!

Just one question! Why have they not started you on Plaquenil the baseline drug used for SLE?

Good luck with the other meds, I hope they give you some releif soon.

Lesley
 

·
Registered
Joined
·
15,684 Posts
Hi Beci,

I too am glad that things are starting to get sorted for you.

I have to agree with Lesley though and also Maia in your other thread. Why on earth has he started you on Sulphasalazine?????? It's more often used in Rheumatoid Arthritis and sometimes Crohns, it's not usually prescribed for Lupus because it has a sulphur component which many lupies will react to, bringing on a flare. The other reason it isn't usually prescribed for Lupus is that it can cause a drug induced lupus syndrome with symptoms mimicking the disease (resulting in you feeling just as miserable). I wonder if the 'something else'you mention was actually Rheumatoid Arthritis.........if so the drug choice makes more sense.

Take care,

love
Lily
 

·
Registered
Joined
·
4,369 Posts
Beci,

As Lily has said Sulfasalazine is a sulfa medicine which Lupus patients are advised to avoid. Not all people with Lupus will have an adverse reaction to sulfa though, but something for you to be informed about and watch out for.

If they do want to treat you for RA as well as Lupus then there are alternative drugs that may be more suitable!

If it was me I would make a phone call the the Specialist or the Lupus Nurse to double check on why you have been prescribed the drug. Dont be afraid to question them about the drug and ask why it should be avoided with Lupus patients, so why have you been told to take it! Who knows they may think this sulfa drug is a good risk!

A couple of weeks back my Immunologist said that I should start using amitriptyline - did not start it - have since discovered that people with risk of raised eye pressure/ocular problem should definately avoid the drug. A more suitable alternative was then prescribed.

Good luck and take care!

Lesley
 

·
Registered
Joined
·
55 Posts
Discussion Starter · #5 ·
Hi

Hi,

Thank you for your replies do you think this is why my hair has gone a bit thin in parts? I have also got mouth ulcers, and been very tired do you think these tablets are starting to cause a flare??

Thank you
Beci
x
 

·
Registered
Joined
·
15,684 Posts
Hi Beci,

Did you have problems such as this before?

love
Lily
 

·
Registered
Joined
·
7,800 Posts
Hi Beci,

I'm glad to hear that you have been taken seriously and have got a diagnosis.

I would, however, agree with the others that that is a rather odd drug choice if you primarily have SLE. I would certainly take their advice and ring up to question it especially if that fatigue and the mouth ulcers have come on since you started treatment or of they are worse than before.

bye for now,
Katharine
 

·
Registered
Joined
·
55 Posts
Discussion Starter · #8 ·
I have called the nurse!

Hi,

I took your advice and called the Lupus nurse I told my symptoms and she said stop taking the Sulfasalazine immediately and I'm going to see them on Friday?? She said it sounds like it is causing a flare up she has also told me to up my prednisolone as I had started to be weaned off but she has said to up it again to 20 mg???

I thought I had a good consultant I'm not so sure now???

Thanks again
Beci
xxx
:sigh:
 
1 - 8 of 8 Posts
Top